# SDR DXTA2014091905887

- Difficulty date: September 18, 2014
- Submitted: September 22, 2014
- Operation: Air carrier
- Aircraft: N638QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605363
- Aircraft time: 8,967 hours, 7,180 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 300SGL138Q6
- Part serial: 6947XL
- Condition: Malfunctioned
- Location: Apu
- Part time: 2,271 hours, 2,863 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

WHILE LOADING PAX AND BAGS WE NOTICED AN UNUSUAL NOISE COMING FROM THE APU AREA.  IT SOUNDED LIKE A VERY LOUD VACUUM CLEANER CYCLING OFF AND ON EVERY 5 TO 15 SECONDS.  AFTER WE HEARD THE NOISE - THE APU GENERATOR FELL OFF LINE.  WE TRIED TO RESET THE GENERATOR WITH THE SWITCH, BUT DID NOT SHUT DOWN THE APU.  THE GENERATOR DID NOT RESET.  IN AN EFFORT TO SALVAGE THE SITUATION, WE TRIED TO START THE RT ENGINE BEFORE THE BATTERY WENT BELOW 24 VOLTS.  DURING ENGINE START WE SMELLED SMOKE SO WE SHUT DOWN THE ENGINE AND EVACUATED THE AIRCRAFT.  THERE WAS NO "HOT-START" OR HIGH ITT INDICATION.  VISUAL INSPECTION SHOWED SMOKE RISING FROM THE APU AIR INTAKE AREA.  WE SHUT EVERYTHING DOWN AND THE SMOKE EVENTUALLY STOPPED.  REMOVED UPPER APU ACCESS PANEL, INSPECTED AREA AND FOUND STARTER GENERATOR BECAME EXTREMELY HOT.  NO OTHER DISCREPANCIES NOTED.  REMOVED AND REPLACED THE APU STARTER GENERATOR IAW MM 80-11-00.  SYSTEM OPS CHECKS GOOD.  RE-INSTALLED UPPER APU ACCESS PANEL.
